Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 196, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Aug 27, 2000, 1:00 AM CDT for Edwards County, Wabash County, Wayne County, Illinois. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 27, 2000, 1:00 AM CDT (06:00 UTC)
- Expired
- Aug 27, 2000, 1:45 AM CDT
- In force
- 45 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Edwards County, IL, Wabash County, IL, Wayne County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 1:15 AM CDT | Thunderstorm Wind | Countywide, IL | Tree limbs were down on power lines. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3339 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 9.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KPAH 270603 SVRPAH ILC047-185-191-270645- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 100 AM CDT SUN AUG 27 2000 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EDWARDS COUNTY IN SOUTHERN ILLINOIS WABASH COUNTY IN SOUTHERN ILLINOIS WAYNE COUNTY IN SOUTHERN ILLINOIS * UNTIL 145 AM CDT * AT 1258 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM RINARD THROUGH WEST SALEM AND ORIO...OR ABOUT 12 MILES NORTH OF ALBION AND FAIRFIELD...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... TO FARIFIELD AT 115 AM CDT TO ALBION AT 115 AM CDT THIS STORM HAS THE CAPABILITY OF PRODUCING HAIL AND WIND GUSTS TO 60 MPH. LAT...LON 3856 8860 3829 8844 3833 8786 3856 8774 SDB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 1:30 PM CDT, 11 hours 30 minutes earlier.
Area forecast discussion, Aug 26, 1:30 PM CDT, 11 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 130 PM CDT SAT AUG 26 2000 LATEST SURFACE ANALYSIS SHOW LOW OVER NW MO WITH FRONT/TROUGH EXTENDING THROUGH SPI AND EVV INTO SOUTH CENTRAL KY. OTHER WEAK TROUGHS EXTENDED FROM THE LOW...ONE EXTENDS EAST THROUGH CENTRAL IL AND INTO CENTRAL IN. THE OTHER EXTENDED FROM THE LOW SOUTHWARD NEAR UNO AND INTO NE AR. KPAH RADAR INDICATED SOME NEW DEVELOPMENT NEAR TN BORDER...LIKELY FROM OUTFLOW BOUNDARY. OTHERWISE...BULK OF PRECIP MOVING OUT OF FA WITH LITTLE MORE THAN REMNANTS OF THE MORNING TSRA'S REMAINING. 12Z MODEL RUNS DIFFER SIGNIFICANTLY WITH REGARD TO MODEL QPF. THE NGM KEEPS RAIN OVER FA THROUGH 48 HOURS. FEEL THAT IS A BIT OVERDONE. THE MESO ETA STOPS RA CHC AFTER 00Z TDY. CONSIDERING THAT THE ATMSOPHERE WORKED OVER FROM THIS AM THUNDERSTORMS...REINITIATION OF THE PRECIP WILL BE STRONGLY INHIBITED. IN ADDITION...THE MESO ETA HAS BEEN PERFORMING ADMIRABLY OVER THE PAST SEVERAL DAYS AND WILL CONTINUE TO FOLLOW ITS TREND. HOWEVER...WITH A BOUNDARY IN THE VICINITY...HIGH DEW POINTS...AND A NW FLOW ALOFT CAN NOT RULE OUT MENTION OF PRECIP. BUT WILL TAPER BACK POPS. MESO ETA BRINGS IN ANOTHER CHANCE OF PRECIP SUNDAY PM ALONG FRONTAL BOUNDARY. WILL INTRODUCE SMALL POPS FOR THAT TIME FRAME...MAINLY OVER SEMO. EXTENSIVE CLOUD COVER KEEPING TEMPS DOWN FROM FWC. FURTHERMORE FWC HAS BEEN RUNNING CONSISTENTLY TOO WARM. IN ADDITION...TIME HEIGHT CROSS SECTIONS FROM THE ETA...AVN...AND NGM HOLD IN SIGNIFICANT MOISTURE IN THE MID LEVELS. THEREFORE WILL BE CONSERVATIVE ON HIGHS AND STAY TO WARM SIDE OF LOWS. .PAH...NONE. KH x
In the hours before
Special weather statement, Aug 26, 8:51 PM CDT, 4 hours 9 minutes before
ILZ075-076-080>082-084>086-088>090-092>094-KYZ001>009-MOZ076-086-087- 100-107>112-114-270245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 851 PM CDT SAT AUG 26 2000 ...STRONG THUNDERSTORMS NEAR CAPE GIRARDEAU AND ACROSS THE SOUTHERN TIP OF ILLINOIS... AT 850 PM...STRONG THUNDERSTORMS WERE DETECTED BY PADUCAH DOPPLER RADAR...FROM NEAR CAPE GIRARDEAU IN SOUTHEAST MISSOURI...TO JUST SOUTHEAST OF JONESBORO IN THE SOUTHERN TIP OF ILLINOIS. ANOTHER CELL WAS DEVELOPING RAPIDLY JUST WEST OF JACKSON IN SOUTHEAST MISSOURI. THESE STORMS WERE MOVING SOUTHEAST AROUND 25 MPH...AND CONTINUE TO STRENGTHEN. THROUGH 930 PM...LOOK FOR SCATTERED STRONG THUNDERSTORMS TO PERSIST ACROSS CAPE GIRARDEAU COUNTY IN SOUTHEAST MISSOURI...AND ACROSS UNION...ALEXANDER AND PULASKI COUNTIES IN SOUTHERN ILLINOIS. THESE STORMS WILL PRODUCE VERY HEAVY RAIN...AND FREQUENT DANGEROUS LIGHTNING. IN ADDITION...SMALL HAIL AND ISOLA7TED WIND GUSTS TO 40 MPH ARE POSSIBLE. THESE STORMS WILL EVENTUALLY SPREAD INTO WESTERN KENTUCKY THROUGH THE COURSE OF THE EVENING.
Special weather statement, Aug 26, 9:15 PM CDT, 3 hours 45 minutes before
ILZ075-076-080>082-084>086-088>090-092>094-KYZ001>009-MOZ076-086-087- 100-107>112-114-270300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 915 PM CDT SAT AUG 26 2000 AT 915 PM...STRONG THUNDERSTORMS EXTENDED FROM JUST WEST OF CAPE GIRARDEAU MISSOURI...TO NEAR TAMMS IN ALEXANDER COUNTY IN SOUTHERN ILLINOIS...TO ABOUT 15 MILES NORTHWEST OF PADUCAH. THE STORMS CONTINUED TO MOVE SOUTHEAST AT 25 MPH. THROUGH 1000 PM...LOOK FOR THE THUNDERSTORMS AFFECT ALEXANDER...PULASKI AND MASSAC COUNTIES IN SOUTHERN ILLINOIS...AND BALLARD AND MCCRACKEN COUNTIES IN WESTERN KENTUCKY...INCLUDING THE PADUCAH AREA. THE STORMS WILL CONTAIN BRIEF HEAVY RAINFALL...FREQUENT LIGHTNING ANLD POSSIBLY SMALL HAIL. ALSO... ISOLATED STRONG WIND GUSTS COULD OCCUR AND REACH 30 TO 40 MPH.
Special weather statement, Aug 26, 9:35 PM CDT, 3 hours 25 minutes before
ILZ075-076-080>082-084>086-088>090-092>094-KYZ001>009-MOZ076-086-087- 100-107>112-114-270300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 935 PM CDT SAT AUG 26 2000 AT 935 PM...THUNDERSTORMS EXTENDED FROM CAPE GIRARDEAU MISSOURI...TO PADUCAH KENTUCKY AND METROPOLIS ILLINOIS. THE STORMS CONTINUED TO MOVE SOUTHEAST AT 25 MPH. SINCE 915 PM...THE STORMS HAVE WEAKENED. THROUGH 1015 PM...BRIEF HEAVY RAIN AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL STILL ACCOMPANY THE STRONGER STORMS...MAINLY IN THE METROPOLIS AREA AND THE NORTH SIDE OF PADUCAH. THE WEAKENING OF THE STORMS HAS ENDED THE THREAT FOR EITHER SMALL HAIL...OR ISOLATED GUSTY WINDS. +
Local storm report, Aug 26, 10:15 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1015 PM CDT SAT AUG 26 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
U
1010 PM 7N METROPOLIS IL .75 INCH HAIL
08/26/00 MASSAC
RJPSpecial weather statement, Aug 26, 10:28 PM CDT, 2 hours 32 minutes before
KYZ007-008-010-011-013-270400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1028 PM CDT SAT AUG 26 2000 ...STRONG THUNDERSTORM APPROACHING EDDYVILLE AREA OF WEST KENTUCKY... AT 1020 PM...A STRONG THUNDERSTORM WAS LOCATED ABOUT 2 MILES NORTH OF CALVERT CITY...OR ABOUT 25 MILES EAST OF PADUCAH. THE STORM WAS MOVING EAST ABOUT 30 MPH. VERY HEAVY RAIN AND HAIL UP TO ONE HALF INCH IN DIAMETER WERE OCCURRING IN THIS STORM. THE STORM WILL REACH EDDYVILLE AROUND 1040 PM...ACCOMPANIED BY SMALL HAIL AND VERY HEAVY RAIN. PERSONS TRAVELLING ALONG THE WEST KENTUCKY PARKWAY NEAR INTERSTATE 24 SHOULD BE READY TO PULL OVER IF CONDITIONS BECOME UNSAFE. YORK
Special weather statement, Aug 26, 10:58 PM CDT, 2 hours 2 minutes before
KYZ011>013-017-022-270435- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1058 PM CDT SAT AUG 26 2000 ...STRONG THUNDERSTORMS APPROACHING THE HOPKINSVILLE AREA OF WEST KENTUCKY... AT 1055 PM...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED ALONG INTERSTATE 24 FROM EDDYVILLE TO HOPKINSVILLE. THE STRONGEST STORM... WHICH WAS 5 MILES NORTHWEST OF HOPKINSVILLE...CONTAINED SMALL HAIL AND VERY HEAVY RAIN. THE STORMS WERE MOVING EAST SOUTHEAST AROUND 30 MPH. THE STORMS WILL CONTINUE TO AFFECT CADIZ AND HOPKINSVILLE THROUGH 1130 PM. ELKTON WILL BE AFFECTED BY 1130 PM. SMALL HAIL UP TO ONE HALF INCH IN DIAMETER AND VERY HEAVY RAIN WILL BE THE MAIN FEATURES OF TwHESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING. YORK
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 9:49 PM CDT | Severe Thunderstorm Warning | PAH | Massac | 31 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.